Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have irregular periods. On Duoluton L. Any side effects?

i am 23 years old girl,working IT company.i m having irregular periods problem. actually on Jan 19th 2013 i m periods from that day to tenth day only drops of bleeding ,but from 31st to 10th Feb more bleeding get increased,i had an advice from my doctor to take TRAPIC-MF for 3 days(ie: from 11th Feb to 13th Feb. but till now my bleeding is not doctor advice me to DUOLUTON L tablet for 21 days.since it is a hormone tablet i thought it will increase my body weight.shall proceed to take that tablet or not.
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  267
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics
OBGYN 's  Response
Hi and thanks for your question. At the age of 23, you are in the peak time of your fertility. Irregular menstrual periods at this age are usually based on hormone imbalances that may occur during any woman's menstrual cycle. There is a delicate balance of hormone levels that must be maintained for normal menstrual periods. Duoluton is a synthetic progesterone derivative where the progesterone molecule has been chemically altered to "act like" progesterone. The generic name for Duoluton is levonorgestrol which is contained in many birth control pill preparations. The function of progesterone (or a synthetic progesterone known as a progestin) is to maintain the lining of the uterus. When progesterone (or a progestin) levels drop, menstrual bleeding occurs.
For treatment of irregular bleeding, a synthetic progestin like Duluton needs to be used for a prolonged period of time. In these instances, I will use a synthetic progestin for 2-3 months. This will thin the lining of the uterus, similar to a D&C done for abnormal bleeding, but avoids a surgical procedure. Unfortunately, this does not address the underlying cause of the irregular bleeding and simply masks the symptom. An evaluation of menstrual cycle hormone levels, ultrasound and possibly a hysteroscopy may be required to find out the cause of the menstrual irregularity. If you haven't already, see a gynecologist that is well versed in management of hormone levels and evaluation of irregular bleeding cycles. If you can find out the cause of the menstrual cycle abnormality, that should help if and when you decide to attempt pregnancy.
A 21 day course of Duoluton will help suppress your bleeding but once it is stopped, the irregular bleeding may continue. A 3 day course may simply increase the bleeding irregularity.
I hope this helps answer your question. If you have further issues, I am available for follow up questions.
Answered: Sat, 7 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor